Alert archive / Idaho / Wind Chill Warnings in 2010

Wind Chill Warning 2, NWS Pocatello, ID

November 24, 2010

NWS Pocatello, ID issued this wind chill warning at Nov 24, 2010, 2:10 PM MST. It took effect at Nov 24, 2010, 5:00 PM MST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 24, 2010, 2:10 PM MST (21:10 UTC)
In effect from
Nov 24, 2010, 5:00 PM MST
Expired
Nov 25, 2010, 9:33 AM MST
In force
17 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

036 
WWUS45 KPIH 242110
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
210 PM MST WED NOV 24 2010


IDZ017>025-031-032-251100-
/O.NEW.KPIH.WC.W.0002.101125T0000Z-101125T1800Z/
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
STANLEY...CLAYTON...COPPER BASIN...DRIGGS...DUBOIS...
ISLAND PARK...ST. ANTHONY...EDIE RANCH...MONIDA PASS...
ASHTON HILL...TARGHEE PASS...PINE CREEK PASS...IDAHO FALLS...
REXBURG...RIGBY...CRATERS OF THE MOON...INL COMPLEX...POCATELLO...
BLACKFOOT...MASSACRE ROCKS...MALAD...OAKLEY...CITY OF ROCKS...
CONNOR SUMMIT...SWEETZER SUMMIT...MALAD SUMMIT...
LAVA HOT SPRINGS...SODA SPRINGS...MCCAMMON...FISH CREEK SUMMIT...
SWAN VALLEY...GRAYS LAKE NWR...PRESTON...MONTPELIER...
GEORGETOWN...PARIS...GEORGETOWN SUMMIT...HAILEY...KETCHUM...
SUN VALLEY...BELLEVUE...GALENA SUMMIT...SMILEY CREEK LODGE...
ARCO...CHALLIS...MACKAY...WILLOW CREEK SUMMIT
210 PM MST WED NOV 24 2010

...WIND CHILL WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM
MST THURSDAY. 

* WIND CHILL VALUES: MOST AREAS IN EASTERN IDAHO WILL SEE WIND
  CHILLS OF MINUS 15 TO MINUS 40.

* TIMING: THE MOST DANGEROUS WIND CHILLS SHOULD OCCUR BETWEEN
  MIDNIGHT AND 9 AM.

* LOCATIONS INCLUDE: ALL LOCATIONS IN EASTERN IDAHO

* IMPACTS: THE COMBINATION OF VERY COLD TEMPERATURES AND WINDS WILL
  LEAD TO DANGEROUSLY COLD WIND CHILLS. EXPOSURE TO THESE
  CONDITIONS CAN QUICKLY LEAD TO FROSTBITE AND HYPOTHERMIA. IF YOU
  ARE GOING TO BE OUT AND ABOUT THIS EVENING THROUGH THANKSGIVING
  MORNING...TAKE PRECAUTIONS TO PROTECT YOURSELF FROM THE VERY
  COLD WEATHER. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
2 follow-up statements
757 
WWUS45 KPIH 250959
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
259 AM MST THU NOV 25 2010

IDZ017>025-031-032-251800-
/O.CON.KPIH.WC.W.0002.000000T0000Z-101125T1800Z/
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
STANLEY...CLAYTON...COPPER BASIN...DRIGGS...DUBOIS...
ISLAND PARK...ST. ANTHONY...EDIE RANCH...MONIDA PASS...
ASHTON HILL...TARGHEE PASS...PINE CREEK PASS...IDAHO FALLS...
REXBURG...RIGBY...CRATERS OF THE MOON...INL COMPLEX...POCATELLO...
BLACKFOOT...MASSACRE ROCKS...MALAD...OAKLEY...CITY OF ROCKS...
CONNOR SUMMIT...SWEETZER SUMMIT...MALAD SUMMIT...
LAVA HOT SPRINGS...SODA SPRINGS...MCCAMMON...FISH CREEK SUMMIT...
SWAN VALLEY...GRAYS LAKE NWR...PRESTON...MONTPELIER...
GEORGETOWN...PARIS...GEORGETOWN SUMMIT...HAILEY...KETCHUM...
SUN VALLEY...BELLEVUE...GALENA SUMMIT...SMILEY CREEK LODGE...
ARCO...CHALLIS...MACKAY...WILLOW CREEK SUMMIT
259 AM MST THU NOV 25 2010

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* WIND CHILL VALUES: MOST AREAS IN EASTERN IDAHO WILL SEE WIND 
  CHILLS OF MINUS 15 TO MINUS 40. 

* TIMING: THE MOST DANGEROUS WIND CHILLS WILL OCCUR THROUGH MID MORNING.

* LOCATIONS INCLUDE ALL OF EASTERN IDAHO.  

* IMPACTS: THE COMBINATION OF VERY COLD TEMPERATURES AND WINDS
  WILL LEAD TO DANGEROUSLY COLD WIND CHILLS. EXPOSURE TO THESE 
  CONDITIONS CAN QUICKLY LEAD TO FROSTBITE AND HYPOTHERMIA. IF 
  YOU ARE GOING TO BE OUT AND ABOUT THIS EVENING THROUGH 
  THANKSGIVING MORNING...TAKE PRECAUTIONS TO PROTECT YOURSELF 
  FROM THE VERY COLD WEATHER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
736 
WWUS45 KPIH 251633
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
933 AM MST THU NOV 25 2010


IDZ017>025-031-032-251745-
/O.CAN.KPIH.WC.W.0002.000000T0000Z-101125T1800Z/
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
STANLEY...CLAYTON...COPPER BASIN...DRIGGS...DUBOIS...
ISLAND PARK...ST. ANTHONY...EDIE RANCH...MONIDA PASS...
ASHTON HILL...TARGHEE PASS...PINE CREEK PASS...IDAHO FALLS...
REXBURG...RIGBY...CRATERS OF THE MOON...INL COMPLEX...POCATELLO...
BLACKFOOT...MASSACRE ROCKS...MALAD...OAKLEY...CITY OF ROCKS...
CONNOR SUMMIT...SWEETZER SUMMIT...MALAD SUMMIT...
LAVA HOT SPRINGS...SODA SPRINGS...MCCAMMON...FISH CREEK SUMMIT...
SWAN VALLEY...GRAYS LAKE NWR...PRESTON...MONTPELIER...
GEORGETOWN...PARIS...GEORGETOWN SUMMIT...HAILEY...KETCHUM...
SUN VALLEY...BELLEVUE...GALENA SUMMIT...SMILEY CREEK LODGE...
ARCO...CHALLIS...MACKAY...WILLOW CREEK SUMMIT
933 AM MST THU NOV 25 2010

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
CHILL WARNING. 

TEMPERATURES HAVE BEGUN TO WARM UP THIS MORNING AND WINDS REMAIN
GENERALLY LIGHT UNDER STRENGTHENING SURFACE HIGH PRESSURE.
DANGEROUSLY COLD WIND CHILLS ARE BECOMING LESS OF A THREAT AS THE
MORNING MOVES ON THEREFORE THE WIND CHILL WARNING HAS BEEN
CANCELLED. ALTHOUGH COLD TEMPERATURES ARE EXPECTED AGAIN
TONIGHT...WINDS WILL REMAIN LIGHT AND THEREFORE DANGEROUSLY COLD
WIND CHILLS ARE NOT FORECAST. 

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind chill warning went out at Nov 24, 2:02 PM MST, 8 minutes earlier.

Area forecast discussion, Nov 24, 2:02 PM MST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
202 PM MST WED NOV 24 2010

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT. DEEP LOW HAS FINALLY
EJECTED NORTHEAST INTO THE NORTHERN GREAT PLAINS PER WV IMAGERY.
ARCTIC NORTHERLY FLOW IN PLACE OVER EASTERN IDAHO. SOME WRAP
AROUND MOISTURE MAKING IT INTO EASTERN IDAHO WITH OROGRAPHIC CU
AND STRATUS OVER SOUTHERN HIGHLANDS AND MID LEVEL CLOUD COVER
DIVING SOUTH ACROSS NORTHEAST CORNER. COMBO HELPING TO CONTINUE
WEAK SHOWERS MAINLY OVER HIGHER ELEVATIONS. SFC GRADIENT STILL
HELPING TO PRODUCE WINDS GUSTING TO NEAR 30 MPH IN PORTIONS OF THE
SNAKE PLAIN AND PRESUMABLY AT MANY OF THE HIGHER ELEVATIONS AS
WELL. THIS ALSO HELPING TO PRODUCE LOCAL REGIONS OF BLOWING SNOW
AND REDUCED VISIBILITES...THOUGH NOT AS WIDESPREAD OR NEAR THE
INTENSITY OF YESTERDAYS BLIZZARD. GIVEN COLD TEMPS STILL IN PLACE
ACROSS THE AREA AND EXPECTED OVERNIGHT WILL REISSUE WIND CHILL
WARNING FOR ALL AREAS BEGINNING 5PM AND CONTINUING INTO
THANKSGIVING MORNING. MODELS KEEP QUITE A BIT OF MOISTURE TRAPPED
AT SURFACE THROUGH THE UPPER SNAKE PLAIN AND IF WINDS DIE OFF
ENOUGH THERE COULD BE AREAS OF PATCHY FREEZING FOG AND FLURRIES.
THE CAVEAT WILL BE WINDS STAYING ELEVATED AND KEEPING THE AIRMASS
MIXED IN THE LOW LEVELS. WEAK ENERGY AND MOISTURE TOPPING THE
RIDGE AXIS THANKSGIVING NIGHT INTO FRIDAY MAY KEEP LIGHT SHOWERS
GOING IN NORTHERN ZONES THROUGH THE REST OF THE SHORT TERM PERIOD.
ACCUMULATIONS LOOK TO REMAIN LIGHT. BY LATE FRIDAY INTO FRIDAY
NIGHT...THE UPPER RIDGE AXIS HAS WEAKENED CONSIDERABLY AND SHIFTED
EAST. DEEP UPPER TROUGH OFF PACIFIC COAST BEGINS TO TRY TO PUSH
MOISTURE INTO IDAHO. AT THIS TIME...IT APPEARS THE MOISTURE WILL
HOLD OFF UNTIL LATE SATURDAY AT THE EARLIEST. OTHERWISE...TEMPS DO
MODERATE LATE THANKSGIVING INTO FRIDAY NIGHT...BUT WILL REMAIN
WELL BELOW NORMAL. DMH

.LONG TERM...SATURDAY THROUGH WEDNESDAY.
THE NEXT UPPER LEVEL PACIFIC TROF AND ASSOCIATED SURFACE COLD FRONT
WILL MOVE THROUGH IDAHO SATURDAY AND SUNDAY.  EXPECT SNOW TO MOVE
INTO THE CENTRAL MOUNTAINS SATURDAY AFTERNOON AND SPREAD ACROSS THE
REMAINDER OF SOUTHEAST IDAHO SATURDAY NIGHT AND SUNDAY.  EXPECT
FAIRLY WIDESPREAD SNOWFALL BUT EXTREMELY HEAVY AMOUNTS ARE NOT
EXPECTED RIGHT NOW.  EXPECT WINDS TO INCREASE SUNDAY BEHIND THE COLD
FRONT.  BOTH THE EUROPEAN AND GFS MODELS GO INTO A MORE ZONAL
PATTERN BY TUESDAY WITH THE EUROPEAN BRINGING IN PRECIPITATION ON
TUESDAY AND GFS HOLDING OFF UNTIL WEDNESDAY.  FOR NOW WENT WITH HIGH
PRECIPITATION CHANCES SATURDAY AND SUNDAY AND NEAR CLIMATOLOGICAL
VALUES MONDAY THROUGH WEDNESDAY.  TEMPERATURES WILL BE NEAR SEASONAL
NORMALS SATURDAY THEN BELOW NORMAL SUNDAY THROUGH MONDAY WITH A
WARMING TREND TUESDAY INTO WEDNESDAY.
GK

&&

.AVIATION...VFR CONDITIONS HAVE PERSISTED TODAY AT SUN AND BYI...BUT
WINDS HAVE STAYED ELEVATED AT PIH AND IDA ALONG WITH OCCASIONAL
LIGHT SNOW AND BLOWING SNOW.  CONDITIONS AT PIH HAVE BEEN IFR TO
MVFR ALL DAY AND IDA JUST WENT IFR AS WINDS HAVE PICKED UP.  EXPECT
TO SEE MVFR CEILINGS AND VISIBILITIES AT PIH AND IFR OCCASIONALLY
THROUGH THE AFTERNOON AND EARLY EVENING BEFORE WINDS DIE DOWN.
EXPECT VFR CONDITIONS ON THURSDAY.
GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND CHILL WARNING FROM 5 PM THIS AFTERNOON TO 11 AM MST
THURSDAY IDZ017>025-031-032.

&&
Hazardous weather outlook, Nov 24, 4:42 AM MST, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
442 AM MST WED NOV 24 2010

IDZ017>025-031-032-251145-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
442 AM MST WED NOV 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

VERY COLD AIR WILL REMAIN IN PLACE ACROSS EASTERN IDAHO. HIGHS
TODAY WILL BE AROUND 0 TO 15 ABOVE IN THE VALLEYS AND 0 TO -10 IN
THE MOUNTAINS. SOME SNOW IS POSSIBLE TODAY ACROSS THE AREA TODAY.
THE BEST CHANCES WILL BE ACROSS THE EASTERN AND SOUTHERN MOUNTAINS
AS WELL AS EASTERN PORTIONS OF THE SNAKE PLAIN. GUSTY WINDS AT
TIMES WILL PRODUCE SOME BLOWING AND DRIFTING SNOW...EVEN IN AREAS
WHERE NO SNOW IS FALLING. THESE WINDS WILL ALSO PRODUCE VERY LOW
WIND CHILLS ESPECIALLY EARLIER IN THE DAY. A WIND CHILL WARNING
REMAINS IN EFFECT THIS MORNING FOR INDICES AS LOW AS -25.
LOCALIZED SPOTS WILL SEE MUCH LOWER WIND CHILL VALUES.

IT WILL BE MUCH COLDER TONIGHT MOST AREAS AT OR BELOW ZERO. THE
COLDEST SPOTS WILL BE IN PLACES LIKE STANLEY AND COPPER BASIN WHERE
LOWS WILL BOTTOM OUT IN THE -30 TO -40 RANGE. SOME LOW CLOUDS AND
PATCHY FOG ARE POSSIBLE ACROSS PORTIONS OF THE SNAKE PLAIN
ESPECIALLY NORTHERN PORTIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

COLD WEATHER WILL REMAIN IN PLACE ON THANKSGIVING. AFTER A VERY
COLD START...HIGHS WILL BE AROUND 5 TO 15 DEGREES AREAWIDE. THERE
IS A SLIGHT CHANCE OF SNOW IN THE CENTRAL AND EASTERN MOUNTAINS AS
WELL. IT WILL WARM UP FOR FRIDAY WITH HIGHS OF 15 TO 25 IN MANY
AREAS AFTER STARTING OUT ANYWHERE FROM -5 TO 10 ABOVE IN MOST
AREAS. A SLIGHT CHANCE OF SNOW REMAINS IN THE CENTRAL AND EASTERN
MOUNTAINS. THE WARMUP CONTINUES INTO THE WEEKEND WITH HIGHS IN THE
20S AND 30S. THE NEXT STORM SYSTEM WILL BRING AN INCREASING CHANCE
OF SNOW ESPECIALLY SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Local storm report, Nov 24, 11:28 AM MST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
1128 AM MST WED NOV 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     SNOW             S ASHTON                44.07N 111.45W
11/24/2010  M3.5 INCH        FREMONT            ID   TRAINED SPOTTER

            24-HOUR ACCUMULATION. SNOW DEPTH NOW AT 20 INCHES.

&&

GWICKLUN

Nearby

Wind Chill Warnings in Idaho, 2010Every wind chill warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.